Alert archive / Kansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 69, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 4, 2020, 10:06 PM CDT for Seward County, Stevens County, Kansas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2020, 10:06 PM CDT (03:06 UTC)
- Expired
- Jun 4, 2020, 10:22 PM CDT
- In force
- 16 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Seward County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 119 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 587 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 3226 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
154 WUUS53 KDDC 050306 SVRDDC KSC175-189-050345- /O.NEW.KDDC.SV.W.0069.200605T0306Z-200605T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Dodge City KS 1006 PM CDT Thu Jun 4 2020 The National Weather Service in Dodge City has issued a * Severe Thunderstorm Warning for... Southwestern Seward County in southwestern Kansas... Southeastern Stevens County in southwestern Kansas... * Until 1045 PM CDT. * At 1006 PM CDT, a severe thunderstorm was located near Woods, moving southeast at 30 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Liberal and Woods. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3713 10119 3724 10102 3700 10067 3700 10110 TIME...MOT...LOC 0306Z 320DEG 25KT 3713 10105 HAIL...1.25IN WIND...<50MPH $$ TURNER
2 follow-up statements
693 WWUS53 KDDC 050314 SVSDDC Severe Weather Statement National Weather Service Dodge City KS 1014 PM CDT Thu Jun 4 2020 KSC175-189-050345- /O.CON.KDDC.SV.W.0069.000000T0000Z-200605T0345Z/ Seward KS-Stevens KS- 1014 PM CDT Thu Jun 4 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR SOUTHWESTERN SEWARD AND SOUTHEASTERN STEVENS COUNTIES... At 1014 PM CDT, a severe thunderstorm was located near Liberal, moving southeast at 30 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Liberal. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3710 10114 3720 10098 3700 10067 3700 10110 TIME...MOT...LOC 0314Z 317DEG 25KT 3709 10100 HAIL...1.00IN WIND...<50MPH $$ TURNER
847
WWUS53 KDDC 050322
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
1022 PM CDT Thu Jun 4 2020
KSC175-189-050331-
/O.CAN.KDDC.SV.W.0069.000000T0000Z-200605T0345Z/
Seward KS-Stevens KS-
1022 PM CDT Thu Jun 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SEWARD AND
SOUTHEASTERN STEVENS COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened
below severe limits. Therefore, the warning has been cancelled.
LAT...LON 3710 10114 3720 10098 3700 10067 3700 10110
TIME...MOT...LOC 0320Z 320DEG 25KT 3705 10096
$$
TURNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:50 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 4, 5:50 PM CDT, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 550 PM CDT Thu Jun 4 2020 ...Updated aviation section... .SHORT TERM...(This evening through Friday) Issued at 1206 PM CDT Thu Jun 4 2020 At the time of this discussion a 700 mb shortwave with some instability has produced some isolated storms between Garden City and Ulysses. These storms should continue to move east and gradually diminish through the early afternoon. Later this afternoon and tonight another shortwave out of eastern Colorado will move into southwest Kansas and the Oklahoma-Texas panhandles. Isolated storms are expected to develop along a dryline around Springfield, Colorado and move eastward into southwest Kansas. Another area of storms is expected to develop west of Goodland which may cross into areas north of Garden City towards sunset this evening. With CAPE values in the 1500-2000 range and steep low level lapse rates...both hail and downburst winds will be the main threats. Once you get east of highway 283 the storms should fizzle out as the CAP will be much stronger. For Friday the upper level ridge in the southwest slowly starts moving towards the central plains...another hot day is expected with highs nearing 100. A residual boundary is forecast to lift into southwest Kansas during the day and stall out from Elkhart to Hays. The 12Z HRRR model is forecasting some afternoon convection to break out along the boundary...and a few other CAM models are starting to hint at this as well. With the hot temperatures reaching the convective temperature shouldn't be a problem so there is the possibility of more isolated to scattered storms possible along the boundary in our northern zones. .LONG TERM...(Friday night through Thursday) Issued at 146 PM CDT Thu Jun 4 2020 Hot and windy conditions for the the weekend into Monday as the upper level ridge crosses into the central plains. Expect highs in the mid-upper 90s with winds 20-35 mph. By Tuesday a trough and a good push of cooler air moves into Kansas which should drop highs back into the mid-upper 80s. Storm chances at this point look to stay mainly from the I-70 corridor on north. This front should keep much of the tropical storm moisture which is expected to move into eastern Oklahoma and Kansas by Tuesday afternoon. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 549 PM CDT Thu Jun 4 2020 A few isolated thunderstorms will be possible around the GCK terminal this evening. However, VFR conditions will prevail through tomorrow. Winds will generally be less than 12 knots through tomorrow morning. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 98 70 98 / 20 20 20 0 GCK 63 98 69 98 / 20 20 10 0 EHA 64 101 70 98 / 20 0 0 0 LBL 64 100 69 98 / 20 0 0 0 HYS 66 96 70 98 / 20 20 10 0 P28 68 99 72 98 / 20 0 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Hovorka_42
Hazardous weather outlook, Jun 4, 4:23 AM CDT, 17 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 423 AM CDT Thu Jun 4 2020 KSZ030-031-043>046-061>066-074>081-084>090-051000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 423 AM CDT Thu Jun 4 2020 /323 AM MDT Thu Jun 4 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Isolated to widely scattered thunderstorms will be possible later this afternoon and evening. Strong to severe thunderstorms will be possible with quarter size hail and wind gusts to 60 mph. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Excessive heat: Limited risk .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Days 2-7 Discussion ------------------- Temperatures are expected to reach the 100 degree mark on Friday with the very warm to hot temperatures continuing into the weekend. Days 2-7 Hazards ---------------- * Friday - Excessive heat: Limited risk * Saturday - Excessive heat: Elevated risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Sunday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Monday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Tuesday - Fire weather: Elevated risk * Wednesday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter reports for severe weather may be needed after 4 pm across parts of central and southwest Kansas. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Local storm report, Jun 4, 8:42 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
842 PM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 3 NW RYUS 37.52N 101.15W
06/04/2020 E1.00 INCH GRANT KS PUBLIC
&&
JFSpecial weather statement, Jun 4, 9:04 PM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Dodge City KS 904 PM CDT Thu Jun 4 2020 KSZ064-077-078-087-088-050245- Gray KS-Hodgeman KS-Meade KS-Clark KS-Ford KS- 904 PM CDT Thu Jun 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR FORD...SOUTHEASTERN HODGEMAN... NORTHEASTERN MEADE...SOUTHEASTERN GRAY AND NORTHWESTERN CLARK COUNTIES UNTIL 945 PM CDT... At 903 PM CDT, Doppler radar was tracking strong thunderstorm outflow winds and blowing dust. Wind gusts of 50 to 55 mph will be possible with this storm. Areas of blowing dust will reduce visibility. Locations impacted include... Dodge City, Spearville, Minneola, Ensign, Bloom, Bellefont, Wright and Ft. Dodge. LAT...LON 3743 10041 3791 10009 3793 9960 3741 9990 TIME...MOT...LOC 0203Z 258DEG 15KT 3763 10030 TURNER
Special weather statement, Jun 4, 9:12 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Dodge City KS
912 PM CDT Thu Jun 4 2020
KSZ085-086-050300-
Seward KS-Stevens KS-
912 PM CDT Thu Jun 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEWARD...
NORTHEASTERN STEVENS AND SOUTHWESTERN HASKELL COUNTIES UNTIL 1000 PM
CDT...
At 912 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Cave, moving south at 20 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Woods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3705 10110 3732 10117 3739 10099 3739 10092
3716 10074
TIME...MOT...LOC 0212Z 338DEG 19KT 3729 10104
TURNERSpecial weather statement, Jun 4, 9:26 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Dodge City KS 926 PM CDT Thu Jun 4 2020 KSZ030-031-050315- Trego KS-Ellis KS- 926 PM CDT Thu Jun 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR TREGO AND ELLIS COUNTIES UNTIL 1015 PM CDT... At 926 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Webster State Park to Cedar Bluff. Movement was east at 40 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Hays, Ellis, Wakeeney, Victoria, Walker, Catherine, Ogallah, Emmeram, Trego Center, Yocemento, Cedar Bluff, Munjor, Riga, Toulon and Antonino. LAT...LON 3874 9904 3872 9999 3913 9993 3913 9904 TIME...MOT...LOC 0226Z 271DEG 36KT 3940 9942 3877 9973 HOVORKA
Local storm report, Jun 4, 9:34 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
934 PM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM HAIL 4 SSW MOSCOW 37.27N 101.24W
06/04/2020 E1.00 INCH STEVENS KS PUBLIC
&&
JFSpecial weather statement, Jun 4, 9:48 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Dodge City KS 948 PM CDT Thu Jun 4 2020 KSZ085-086-050330- Seward KS-Stevens KS- 948 PM CDT Thu Jun 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEWARD AND SOUTHEASTERN STEVENS COUNTIES UNTIL 1030 PM CDT... At 947 PM CDT, Doppler radar was tracking a strong thunderstorm near Woods, moving southeast at 20 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Liberal, Woods and Hayne. LAT...LON 3721 10120 3726 10091 3700 10073 3700 10115 TIME...MOT...LOC 0247Z 336DEG 13KT 3720 10103 TURNER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:25 PM CDT | Special Weather Statement | DDC | Finney | 50 min |
| Jun 4, 7:39 PM CDT | Special Weather Statement | DDC | Grant | 36 min |
| Jun 4, 7:52 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 23 min |
| Jun 4, 8:01 PM CDT | Special Weather Statement | DDC | Finney, Gray, Lane | 44 min |
| Jun 4, 8:11 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Stevens | 49 min |
| Jun 4, 8:21 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 15 min |
| Jun 4, 8:39 PM CDT | Special Weather Statement | DDC | Gray, Haskell | 51 min |
| Jun 4, 8:45 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 45 min |
| Jun 4, 8:50 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 20 min |
| Jun 4, 9:04 PM CDT | Special Weather Statement | DDC | Ford | 41 min |
| Jun 4, 9:08 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stevens | 24 min |
| Jun 4, 9:12 PM CDT | Special Weather Statement | DDC | Seward | 48 min |
| Jun 4, 9:14 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 17 min |
| Jun 4, 9:26 PM CDT | Special Weather Statement | DDC | Ellis, Trego | 49 min |
| Jun 4, 9:48 PM CDT | Special Weather Statement | DDC | Seward | 42 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.